Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 133, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 2, 2018, 6:18 AM CST for Lewis County, Missouri. It was in force for 72 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 6:18 AM CST (12:18 UTC)
- Expired
- Dec 5, 2018, 6:00 AM CST
- In force
- 72 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
034
WGUS43 KLSX 021218
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
618 AM CST Sun Dec 2 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of around 1 inch of precipitation
the past 24 hours and less than a tenth of an inch forecast in the
next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-031218-
/O.NEW.KLSX.FL.W.0133.181202T1218Z-181205T1200Z/
/EWNM7.1.ER.181202T0948Z.181202T1130Z.181204T1200Z.NO/
618 AM CST Sun Dec 2 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until Wednesday morning.
* At 5:30 AM Sunday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by
Tuesday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/03 12/04 12/05 12/06 12/07
North Fabius River
Ewing 11.0 11.53 10.9 11.0 9.0 7.1 6.2
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$2 follow-up statements
193
WGUS83 KLSX 030213
FLSLSX
Flood Statement
National Weather Service St Louis MO
813 PM CST Sun Dec 2 2018
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
.This Flood Warning is a result of around 1 inch of precipitation
the past few days and less than a tenth of an inch forecast in the
next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-040212-
/O.EXT.KLSX.FL.W.0133.000000T0000Z-181204T0600Z/
/EWNM7.1.ER.181202T0948Z.181202T1715Z.181203T0600Z.NO/
813 PM CST Sun Dec 2 2018
The Flood Warning continues for
the North Fabius River near Ewing
* until late Monday night.
* At 7:30 PM Sunday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* The river is forecast to continue falling to below flood stage by
midday Monday.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/03 12/04 12/05 12/06 12/07
North Fabius River
Ewing 11.0 11.56 10.3 8.0 6.6 5.8 5.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-040212-
/O.EXT.KLSX.FL.W.0134.181203T0800Z-181204T2000Z/
/EWMM7.1.ER.181203T0800Z.181203T1200Z.181203T2000Z.NO/
813 PM CST Sun Dec 2 2018
The Flood Warning continues for
the Middle Fabius River near Ewing
* from late tonight to Tuesday afternoon.
* At 7:30 PM Sunday the stage was 11.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage early Monday morning
and to crest near 12.2 feet by late Monday morning. The river
is forecast to fall below flood stage by Monday early afternoon.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/03 12/04 12/05 12/06 12/07
Middle Fabius River
Ewing 12.0 11.52 12.2 10.7 8.0 6.5 5.4
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$100
WGUS83 KLSX 031234
FLSLSX
Flood Statement
National Weather Service St Louis MO
634 AM CST Mon Dec 3 2018
...The flood warning is cancelled for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
.This is the last statement for ths event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-031304-
/O.CAN.KLSX.FL.W.0133.000000T0000Z-181204T0600Z/
/EWNM7.1.ER.181202T0948Z.181202T1715Z.181203T0447Z.NO/
634 AM CST Mon Dec 3 2018
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 5:30 AM Monday the stage was 9.9 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 10:47 PM Sunday.
* The river will continue falling to 8.0 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/04 12/05 12/06 12/07 12/08
North Fabius River
Ewing 11.0 9.87 8.0 6.6 5.8 5.4 5.0
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-031304-
/O.CAN.KLSX.FL.W.0134.000000T0000Z-181204T2000Z/
/EWMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
634 AM CST Mon Dec 3 2018
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 5:30 AM Monday the stage was 11.2 feet.
* Flood stage is 12.0 feet.
* The river crested below flood stage at 11.6 feet. The river will
fall to 10.7 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/04 12/05 12/06 12/07 12/08
Middle Fabius River
Ewing 12.0 11.16 10.7 8.0 6.5 5.4 4.6
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:01 AM CST, 17 minutes earlier.
Area forecast discussion, Dec 2, 6:01 AM CST, 17 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 601 AM CST Sun Dec 2 2018 .SHORT TERM... (Through Late Tonight) Issued at 402 AM CST Sun Dec 2 2018 Slow moving upper level low was over northwestern MO with surface low pressure just ahead of it over southeastern IA and northwestern IL. The upper level and surface low will move slowly east- northeastward today and tonight. A shortwave rotating around the upper level low will bring areas of light rain and drizzle to parts of northeast and central MO and west central IL this morning. Low level cloudiness across northeast and central MO and west central IL will advect southeastward into the rest of our forecast area later today. Will not see much of a diurnal rise in temperatures today due to the low level cloud cover hindering solar insolation coupled with strong and gusty west-southwest surface winds bringing colder air into the region on the backside of the surface low. The models were depicting another shot of light precipitation across northeast MO and west central IL late tonight, possibly extending south into parts of central MO as well. This would continue to be light QPF, but with temperatures dropping into the lower 30s late tonight there will likely be some light snow and flurries across northeast MO and west central IL with a dusting of accumulation possible, under one- half inch mainly on elevated surfaces and grassy areas. Although lows will be colder tonight they will still be slightly above normal for early December. GKS .LONG TERM... (Monday through Saturday) Issued at 402 AM CST Sun Dec 2 2018 A broad long wave trof will dominate the Nation at the start of the period with a split in the flow aloft over the eastern CONUS. Any residual snow on Monday morning leftover from tonight should have a back edge centered across northeast MO/west central IL. If in fact its present it should light and short-lived and quickly shunt eastward as the contributing impulse aloft moves east. Any forcing is hard to diagnose which makes it hard to get too excited about. Otherwise clouds, CAA, and below average temperatures will dominate on Monday. Yet another impulse in the west-northwest flow aloft will move from the Plains into and across the area late Monday night into Tuesday. While there is weak forcing associated with it, mid-upper level moisture appears non-existent. That said, the atmosphere will be bottom heavy with moisture with stratus expected to still be blanketing the area. Given the magnitude of the cold air and CAA, there could be some flurries around. It certainly will be a cold day with highs 10 to 15 degrees below normal. Dry and cold weather will prevail on Tuesday night into Wednesday as a pattern change begins to proceed, and surface high moves into and across the lower MS Valley. The pattern change will evolve into a well-defined split flow. A northern stream short wave combined with low level WAA are forecast to produce sufficient lift to generate a swath of precipitation Wednesday night into Thursday in advance of the migratory short wave and associated cold front. The greatest forcing/lift is focused from northeast MO into central IL. Thermal profiles would suggest it should be all snow with a rain/snow mix further south. Maybe an inch of snow is possible across the northern CWA in the 06-18z time Thursday time frame. A large and quite formidable surface high then settles into the Midwest in the wake of the cold front Thursday night into Friday. This surface high and associated cold air mass looks like it could be one of the key players for a potential winter storm/event Friday night into Saturday. There seems to be a growing consensus that a southern stream upper trof will move through the Plains and into the lower-mid MS Valley during this time frame, providing significant forcing/lift for widespread wintry precipitation. The GFS and ECMWF have key differences in details. The GFS (supported by the CMC GEM) depicts a stronger trof and expansive precipitation across the entire CWA, while the ECMWF's upper trof is not as amplified and it has stronger surface high pressure to the north, yielding precipitation confined to the southern 3/4ths of the CWA. This is still 6-7 days away, something to watch and changes are almost assured. Glass && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 538 AM CST Sun Dec 2 2018 Surface low over southeastern IA will move slowly east- northeastward. Strong and gusty southwesterly surface winds will gradually veer around to a west-northwest direction by early evening, then gradually weaken tonight as the tight surface pressure gradient relaxes some. Stratus cloud deck will continue to advect southeastward with MVFR cloud ceilings in UIN and COU moving into the St Louis metro area later this morning. The cloud ceiling height will gradually lower through the period, likely dropping into the IFR category late tonight in UIN and COU. There may be a few sprinkles or a little drizzle in UIN and COU this morning. Light snow or flurries is expected late tonight in UIN which could bring a period of visibility reductions. SPECIFICS FOR KSTL: Surface low over southeastern IA will move slowly east-northeastward. Strong and gusty southwesterly surface winds will gradually veer around to a westerly direction by early evening, then gradually weaken tonight as the tight surface pressure gradient relaxes some. Stratus cloud deck will continue to advect southeastward with MVFR cloud ceilings in UIN and COU moving into the STL area later this morning. The cloud ceiling height will gradually lower through the period, possibly dropping into the IFR category late tonight/early Monday morning. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 2, 3:49 AM CST, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 349 AM CST Sun Dec 2 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 349 AM CST Sun Dec 2 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow is likely across parts of northeast Missouri and west central Illinois on Thursday morning. Snow is likely Friday Night and Saturday across the southern two- thirds of Missouri and southern half of Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 1:16 AM CST | River Flood Warning | LSX | Cole | 8 hr |
| Dec 2, 2:49 PM CST | River Flood Warning | LSX | Lewis | 52 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.